Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1992, Volume 60, Issue 4

Marginal Cost Pricing Under Bounded Marginal Returns<859:MCPUBM>2.0.CO;2-2
p. 859-876

Rajiv Vohra

While there are now many results on the existence of marginal cost pricing equilibrium, we argue that they are unsatisfactory in one important respect. They typically make a survival assumption which is stated as a condition on the production equilibria of the economy. The primary objective of this paper is to provide an existence result which replaces such an assumption with one on the primitive data of the economy. Our main assumption is that no firm faces unbounded increasing returns in the sense that if it uses some input then the rate at which this input can be substituted into an output is finite. The proof is relatively elementary and allows for a straightforward extension to the case of more general pricing rules.

Log In To View Full Content